MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUEFIX 5.5MM ANCHOR SYSTEM; TENDON/LIGAMENT BONE ANCHOR, NON-BIOABSORBABLE

MEDOS INTERNATIONAL SARL TRUEFIX 5.5MM ANCHOR SYSTEM; TENDON/LIGAMENT BONE ANCHOR, NON-BIOABSORBABLE
Model Number 208881
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).Reporter is a j&j sales representative.The device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep via email that during a biceps tenodesis, the truefix 5.5mm anchor system split in half when being implanted.The anchor was about a quarter of the way in when it broke.It was used on the patient, but no harm to the patient.Performed the biceps tenodesis without tight-n and used speedtrap instead.No delay reported, the device is available for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the device reported in this complaint was tested by the r&d team which determined the root cause for the issue reported.The implant returned under (b)(4) had witness marks on the broken cross section of the inserter tips migration from the original position which were recreated by driving the implant into a blind socket.Additionally, this method was used stopping prior to fracture to identify deformation in the exterior of the spine.A manufacturing record evaluation was performed for the finished device lot number: 109l039, and no nonconformances were identified.The investigation evaluated insertion with bovine tendon through a metal plate per the sizing scheme without observance of failure.The bovine tendon was oversized and the failure mode as reported presented in the 5.5 implant.We concluded the failure of the implant returned under this complaint was a tendon impedance exceeding the expectation of the design.Several factors may drive this excess of load: the factors suspect are assembly changing tendon size, when the tendon is assembled on to the device there is potential for the size to change if the tissue is scrunched down the whip stitching.Due to the dominance of the tendon size factor and the manual assembly this factor could not be excluded.Contributing factor may include whip stitch technique and knot tying load.Also, off axis insertion, inserting of the axis of the prepared bone socket will limit the aperture through which the rigid assembly may pass.The greater interference will increase the tendon load, particularly when in the direction of the implant concavity thus adding to the typical insertion moment.Review with the user implicated potential of off axis insertion.As per ifu, stock must be adequate to allow proper and secure anchor placement.Incomplete insertion or over-tensioning or poor bone quality may result in anchor pullout.Bone drilling hole diameters other than those corresponding to the implant size may cause breakage of the implant or loss of fixation to bone.During anchor insertion, ensure that the angle is coaxial to that of the previously prepared bone socket.During anchor insertion, ensure that the angle is coaxial to that of the previously prepared bone socket.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
TRUEFIX 5.5MM ANCHOR SYSTEM
Common Device Name
TENDON/LIGAMENT BONE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16240666
Report Number1221934-2023-00471
Device Sequence Number6313191
Product Code MBI
UDI-Device Identifier10886705032600
UDI-Public10886705032600
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number208881
Device Catalogue Number208881
Device Lot Number109L039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown